Q. I gained 20 kg in two years and my periods are absent. What should I do?

Answered by
Dr. Sandhya
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 27, 2018

Hello doctor,

I am a 27 year old female. I had a really tough time in the last two years. I have taken therapy for depression and anxiety. I gained around 20 kg of weight in the last two years. My periods are absent from a year and I am losing hair from the top of my head. My face is full of acne and oil. Please help me. What should I do?

Dr. Sandhya

Family Physician General Practitioner
#

Hello,

Welcome to icliniq.com.

Firstly, I would like to assure you not to worry. Tension and worry only worsen your problem. So, relax

Secondly, you need to do the following:

You have mentioned about undergoing depression and anxiety but have not mentioned the kind of medication you took. Some anti-depressants cause weight gain and the changes it causes to your physical state needs to be counteracted through physical activity. So, check the medications and follow up with me or your therapist to make changes for the same.

I am assuming you have not done any investigations or laboratory tests for the present condition. You need to carry out thyroid tests, complete blood count and uterus scan for ruling out certain conditions like PCOD (polycystic ovaries disease) that result in the current symptoms. In case of PCOD, it needs treatment and your present symptoms would fade with time. So, it is very important.

You need to make changes in your diet plan. You need to have a good and balanced diet with each meal containing a portion of carbohydrate, protein and fat each and meals should be taken four hours apart. Include a lot of fruits and vegetables in your diet.

Consume enough water at least eight to nine glasses each day. Drink a lot of green tea. Avoid any soda, milk or hot beverages. Avoid dairy, including milk, yogurt and cheese. Reduce red meat and focus on eggs or fish instead of meat.

You need to exercises. Start with yoga and cardio twice a week and increase it eventually. It is very important to counteract the weight gain and helps fight any physical illnesses.

Avoid fried food. Stick to the grilled version instead.

Follow the above advice and you will be good to go. Do not worry.

For more information consult a family physician online --> https://www.icliniq.com/ask-a-doctor-online/family-physician


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can medicines cause sudden weight gain during pregnancy?

Query: Hello doctor, My wife is 28 weeks pregnant. I am having doubts regarding medication which she is taking. Our consultant prescribed the following three medicines from first week of her pregnancy. Tablet Promocal (calcium, vitamin D3 and magnesium). Tablet Ferofer (Sodium feredetate with vitamins and ...  Read Full »

What causes weight gain, sweating, and tiredness?

Query: Hi doctor, Recently, I ordered thyrocare test. The test report shows total triiodothyronine (T3) CLIA 117 ng/dL, total thyroxine (T4) CLIA 10.9 µg/dL, thyroid stimulating hormone (TSH) CLIA 9.04 µIU/mL, FT3 - 3.03, FT4 - 1.08 and anti-microsomal antibody (AMA) - 315. My BP is 145/90 mmHg. I have s...  Read Full »

My psychiatric medicines are causing hormonal side effects. Please advise.

Query: Hi doctor, I was taking Soltus 100 mg for delusion problem for a year. Now, I am absolutely fine. Before a month, the doctor has reduced my dosage to Soltus 75 mg. Now, I am facing hormonal problems like weight gain and amenorrhea. I am having my menstrual cycles once in two months (after taking so...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.